MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMA-OVALBUTTON"

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMA-OVALBUTTON"
Model Number WA22566S
Medical Device Problem Code Fumes or Vapors (2529)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.The cause of the reported event cannot be determined.As part of our investigation, a sales representative will be going to the customer¿s site the next time cases are scheduled to ensure they are provided with all the possible information and training again.
 
Event or Problem Description
The service center was informed that during a trans urethral vaporization of prostate (turp) procedure, the anesthetist was overcome by fumes during plasma button use and complained of pleuritic pain for three days following the incident.It was reported that the odor in the operating theatre was much stronger than normal for plasma button use.The odor occurred with two of facility¿s new surgeons.The intended procedure was completed with same device.The anesthetist did not seek medical treatment and recovered at home.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to report the original equipment manufacturer (oem) device evaluation results.The oem reported that its impossible to perform a dhr review with unknown serial/ lot number.Instead the manufacturing and quality control review was performed for the last 24 months of production without showing any non-conformities or deviations regarding the described issue.

Brand Name
HF-RESECTION ELECTRODE "PLASMA-OVALBUTTON"
Common Device Name
HF-RESECTION ELECTRODE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
MDR Report Key9676408
Report Number9610773-2020-00065
Device Sequence Number14238302
Product Code FAS
UDI-Device Identifier14042761083765
UDI-Public14042761083765
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K152092
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22566S
Device Catalogue NumberWA22566S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer02/07/2020
Initial Report FDA Received Date02/06/2020
Supplement Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ESG-400; ESG-400
Outcome Attributed to Adverse Event Other;